Nebraska, 2022

Hail and Damaging Wind in Nebraska, September 15, 2022

September 15, 2022 · NWS GID · 3 events in 2 counties and zones

Marginally-severe thunderstorms affected Gosper and Furnas counties during the evening hours of September 15th. A weak upper level shortwave along with a surface trough combined with moderate instability and abundant moisture to spark off clusters of thunderstorms during the late afternoon and early evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Marginally-severe thunderstorms affected Gosper and Furnas counties during the evening hours of September 15th. A weak upper level shortwave along with a surface trough combined with moderate instability and abundant moisture to spark off clusters of thunderstorms during the late afternoon and early evening hours. The strongest storms impacted portions of Gosper and Furnas Counties between 6-8 PM CDT, with localized instances of penny to nickel size hail reported. A lone severe wind gust of 65 MPH was also reported. While instability was moderate and moisture was plentiful, weak deep layer wind shear of only 20 knots or less likely precluded a greater, or more widespread, severe weather threat. Scattered to widespread showers and thunderstorms continued well into the late evening hours, but thunderstorm intensity greatly decreased with loss of daytime heating.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Sep 15, 4:11 PM CST, 52 minutes earlier.

Area forecast discussion, Sep 15, 4:11 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
511 PM CDT Thu Sep 15 2022

.DISCUSSION...(This evening through Thursday)
Issued at 513 PM CDT Thu Sep 15 2022

-- General overview/highlights of the entire 7-day forecast in
 generally chronological order (including ALL discussion of Days
 3-7 Sunday-Thursday):

1) 3 straight days and/or nights with (mainly) a Marginal Risk of
severe storms within our coverage area (CWA)...something we
haven't seen for a while!:
Although nothing looks "particularly concerning" in terms of
higher-end damaging wind/large hail potential at this time, we're
obviously going to be in a somewhat convectively-active weather
pattern that could at least support spotty strong to severe storms
(along with localized heavy rainfall...which for the most part
would be very welcomed to a point). As is the case with many
Marginal Risk type setups, a fair amount of uncertainty abounds
with all upcoming thunderstorm chances this evening through
Saturday night, with this uncertainty only increasing the farther
out in time. Will go into a bit more detail in the specific
shorter-term paragraphs below, but probably the number 1
uncertainty these next few days is storm COVERAGE, as even for
this first chance this evening-tonight short term models have
various ideas whether activity will remain fairly scattered in
nature, or perhaps grow upscale into more of a widespread complex
or "blob". Obviously the latter would be excellent news for
ongoing drought concerns, but even so, highly variable rain totals
across/within our 30-county domain are likely. Getting back to the
severe storm threat itself, anything this evening will likely
favor the marginal side...mainly winds to around 60 MPH and sub-
severe hail (largely owing to weak deep layer shear). However,
deep layer shear values will be on the increase for later rounds
of possible activity Friday night into Saturday night, so these
periods bear watching for MAYBE a somewhat more organized threat.
We have noted that SPC has upgraded much of western NE to a Slight
Risk for Friday night, with this slight barely clipping our west-
northwest fringes. Saturday (currently a Marginal Risk for much of
our east half) is admittedly fraught with uncertainty, and is a
highly CONDITIONAL threat of severe locally (as already noted by
preceding night shifter).

2) Drying out and cranking up the heat AGAIN for a few days next
week (maybe even approaching daily records for hottest highs
and/or warmest lows):
Just when it seems like we get a little cool down, summer temps
seem to come back with a vengeance. This looks to especially be
the case Mon-Tues, which carry high confidence of being the
overall-hottest days we will probably see for a while (MAYBE even
the rest of the season?). More specifically, these 2 days continue
to feature highs at least into the low-mid 90s across most of our
CWA, and mid-upper 90s (100 not out of the question) in typically-
hotter far southern/western counties. At least for now, we are not
forecasting record heat for Grand Island/Hastings (our official
primary climate sites, but if things trend any warmer (which is
possible) then records for especially Tues (Sep 20) could be
threatened. At least for now, we look to remain a good 5-10
degrees short of Heat Advisory criteria, but still some pretty
significant heat for the latter half of September. The driver
between the early- week heat next week will be a combo of a
seasonably strong/expansive upper high/ridge centered not too far
to our south over the Southern Plains, along with what will likely
be at least somewhat breezy southerly winds at the surface.
Although too soon to really dive into fire weather concerns, near-
critical fire danger currently looks like a decent bet especially
in parts of our KS zones, and this threat will likely work itself
into our Hazardous Weather Outlook (HWOGID) as it gets a little
closer in time.

3) FINALLY a more sustained stretch of cooler (technically near-
normal) weather probably kicking in around a week from now
(around next Thurs):
Not going to spend much time on this topic given the first full
day of this expected cooler regime doesn't really take hold until
the very last day of our official forecast, but both the ECMWF/GFS
are in decent agreement that a pretty good cold front should pass
through the Central Plains around Wednesday. While there are at
least small chances for showers/storms with and behind this
frontal passage (see small Pops that return to our forecast Wed
afternoon-Thurs), the bigger story will probably center around
somewhat cooler temps as the aforementioned stout upper high to
our south gets flattened/shunted south by a series of shortwave
troughs riding over the top of it. Although obviously subject to
plenty of adjustment over the next several days, our preliminarily
forecast for next Thurs only has highs in the upper 60s-mid 70s
most areas (not far below normal, but obviously much cooler than
earlier in the week). The latest ECMWF ensemble data looking
beyond our official 7-day has been pretty suggestive of a decent
stretch of highs in the 70s across most of our area sticking
around beyond next Thursday (assuming trends hold).

-- With the main 7-day highlights/messages covered above, will
 finish with some fairly basic details solely focused on the
 shorter term periods over the next 48 hours:

- Current/recent weather scene as of 430 PM:
No surprises to speak of today. As expected once the early-day
showers/storms faded over our north-northwest zones, most of the
day has been dry under partly cloudy to mostly sunny skies. Temps
warmed at least at much (if not a few degrees higher) than the
early morning forecast, with most areas on track to top out in the
85-90 range, and even a few lower 90s mainly KS zones. Also as
expected, it's been a very breezy (borderline windy) afternoon
with sustained southerlies commonly 15-20 MPH/gusts 20-30+ MPH, as
our area resides east of a north-south oriented trough axis
extending across western NE southward to a roughly 1008 millibar
low pressure center over southern parts of the KS/CO border. In
the mid- upper levels, water vapor satellite and short term model
data clearly depict that we are under broad southwesterly flow,
with a weak/low amplitude shortwave trough lifting our way across
the CO/KS border area, and recently aiding in kicking off our
first few stronger storms of the afternoon in our KS zones.

- Late this afternoon through tonight:
Obviously the paramount concern is the good chance of
thunderstorms across at least parts of the CWA, and a chance that
a few become strong to marginally severe. In the mid-upper
levels, the aforementioned shortwave trough will kick
northeastward into/across our CWA as the night wears on, which
along with a modestly-strong low level jet will aid lift
(especially post-sunset). Have fairly high PoPs (50+ percent)
across most of the CWA, with the overall highest values favoring
our western half pre-midnight and eastern half post-midnight. As
for the mesoscale environment, we are dealing with classic decent
instability (mixed-layer CAPE currently 1000-1500 J/kg...highest
west) BUT very weak deep layer shear only around 20KT tops.
Especially through sunset (when lower level lapse rates will
weaken) the main threat with storms will be marginally-severe
gusts to around 60 MPH, with hail likely to favor slightly sub-
severe sizes (pennies/nickels) given the weaker shear. Given
fairly slow storm motions and high precipitable water values (up
to around 1.5"), some localized heavy rain of at least 1-2" in a
short time cannot be ruled out...especially if storms are able to
consolidate outflows and cluster into a more widespread "blob"
instead of remaining more scattered. Obviously most of the CWA
should easily be able to handle even a few inches of rain in a
short time, so not really expecting more than very localized
flooding issues. Any severe threat should wane by around midnight
(if not sooner), but localized heavy rain could linger longer into
the night as convection gradually fades/moves out from west-to-
east. In other departments, low temps are aimed upper 50s-low 60s
most areas, and could hold up higher if clouds remain extensive
(some models insistent that a lower stratus deck could envelop
much of the CWA late in the night).

- Friday daytime (through around 7 PM):
Odds strongly favor the vast majority of the CWA spending the vast
majority of the CWA dry, with the main question mark being how
quickly/slowly any deck of potentially widespread lower clouds
gradually erodes and gives way to sunnier skies in the afternoon.
However, with the upper wave still lingering over our far eastern
zones right away in the morning, opted to keep some small PoPs
going for a few hours mainly near Hwy 81. Beyond that, a brief
period of weak shortwave ridging in between waves should IN THEORY
keep the CWA dry through the rest of the day. Winds will not be
as strong as today, but still generally southerly around 10-15
MPH. Temps are a bit uncertain given cloud trends, but most areas
should be at least 3-6 degrees cooler than today, with highs low-
mid 80s most Neb zones and mid-upper 80s KS.

- Friday night:
This brings our next chance for showers/storms (possibly a few
severe?), as another low amplitude wave ejects out of the High
Plains and mainly across our Nebraska zones. The million dollar
question is whether storms roll in from the west as a potentially
organized complex with a damaging wind threat (as suggested by
HRRR) or remain more isolated/scattered (as suggested by latest
NAMNest). Either way, expect most of this activity to
arrive/develop after 10 PM from west-to-east. Although instability
will not be off the charts, stronger deep layer shear of at least
30-35KT raises a bit more concern (and thus SPC's Slight Risk
upgrade that currently catches our far west). Low temps similar to
tonight...mainly upper 50s-mid 60s.

- Saturday daytime:
Like Friday, it's quite likely that the vast majority of the CWA
has a dry/storm-free day, as we again reside "in between" forcing
from low-amplitude waves and mid level temps warm slightly. That
being said, have some small PoPs lingering in the morning in far
eastern zones (for departing activity from Fri night), and we also
have some HIGHLY uncertain small PoPs in far southeast zones for
Saturday afternoon...just in case some potentially robust storms
can kick off along/near a weak front/trough axis. At this time,
this afternoon potential appears to favor areas JUST to our east-
southeast, but close enough that small chances are warranted.
Would not be surprised if later SPC outlook shrink the areal
coverage of the current Day 3 Marginal slightly, but there is
enough instability/shear (despite weak forcing) that our local
severe threat is non-zero. High temps Saturday were kept near to
barely cooler than previous forecast...mainly mid-upper 80s in
Nebraska and low 90s KS.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Friday)
Issued at 111 PM CDT Thu Sep 15 2022

-- General overview:
Although these first several hours are high confidence VFR/dry,
various possible concerns (none a "sure thing") crop up this
evening through Friday morning, including: 1) a decent chance of
at least scattered thunderstorms this evening into part of the
overnight (a few possibly strong to marginally-severe?)...2)
increasing signs of perhaps several hours of MVFR ceiling
especially around/after sunrise Friday, but not a certainty either
given possible "disruption" by earlier convection. Otherwise, the
overall strongest (non-thunderstorm) winds of the period will
focus right away this afternoon.

- Ceiling/visibility and shower/thunderstorm potential:
Due in part to backing off the "start time" of any potential
thunderstorms by a few hours (now 00Z KEAR/01Z KGRI), no longer
had the confidence to indicate a prevailing thunderstorm situation
in this issuance. However, there is high confidence in at least
"vicinity" (VCTS) this evening into tonight and have this going
through 09Z at both sites. Although not considered likely, any
storms that might happen to directly impact KEAR/KGRI will carry
the potential for erratic/gusty winds to around 50KT, small hail
and brief heavy rain. Obviously these potential higher impacts
will be addressed in future TAF issuances if confidence-in-
occurrence increases. There is a non-zero chance that weak
convection could linger beyond 09Z, but the vast majority of
activity should be shifting off the to the east by then so have
elected to go with precip-free TAFS beyond then.

Turning to ceiling/visibility, aside from any possible/brief
thunderstorm influences resulting in sub-VFR, have high confidence
in continued VFR through at least roughly 09Z. However, the final
6-9 hours of the period feature increasing signs in model data
that a lower ceiling (probably no lower than low-end MVFR) could
settle in for perhaps several hours. Given this is will beyond the
first 12 hours of this TAF valid period, and also given some
concern that prior convection could "disrupt" lower cloud
formation, have opted to keep VFR but "hint" with a SCT015 group.
Have maintained VFR visibility throughout, although a non-zero
chance for light fog probably exists around/shortly after sunrise.

- Winds:
High confidence in continued breezy south winds right away this
afternoon (sustained 15-20KT/gusts to around 25KT). Once we get
into this evening-overnight, obviously convective influences
(outflow etc.) could heavily dictate short-term wind trends, but
general expectation is for a prevailing southerly direction to
continue but with lighter sustained speeds mainly near-to-below
10KT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Pfannkuch
AVIATION...Pfannkuch
Hazardous weather outlook, Sep 15, 2:42 PM CST, 2 hours 21 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Hastings NE
342 PM CDT Thu Sep 15 2022

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
161030-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
342 PM CDT Thu Sep 15 2022

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Late This Afternoon and Tonight.

The entire outlook area stands at least a small chance of
thunderstorms at some point through tonight, with the overall-
best chances for the most widespread activity favoring counties
along and especially west of the Highway 281 corridor. Although
most storms should be relatively weak, nearly the entire area is
under a Marginal Risk for the possibility of a few storms becoming
strong to marginally severe, especially between 6 PM and
midnight. The main threats with the most intense storms will be
wind gusts to around 60 MPH, and/or small hail up to around nickel
size. In addition, very localized areas could pick up at least 1
to 2 inches of rain in a short time, but this will certainly be
the exception within the area as a whole.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

On Friday morning, weak thunderstorms could linger for up to a
few hours past sunrise in eastern portions of the outlook area,
mainly near the Highway 81 corridor. Thereafter, most of Friday
will be dry and storm-free. However, thunderstorm chances return
later Friday evening and into the overnight hours, as activity is
expected to develop into the area from west to east. There is
still some uncertainty whether this Friday night activity will
only be scattered in nature, or perhaps more widespread and
possibly in the form of a more organized storm complex. Either
way, much of the outlook area is under a Marginal Risk that a few
storms could be severe.

For Saturday daytime and Saturday night, most of the outlook area
will probably remain dry and storm-free. However, small chances
for storms do exist, mainly favoring eastern parts of the area
during the day, and then perhaps a bit more of the the area
Saturday night. Although uncertainty is high given this is still a
few days away, there is an outside chance for a few strong to
severe storms.

Beyond Saturday, a few dry and rather hot days and are expected
before the next, small thunderstorm chances return by around
Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of hail or wind
gusts exceeding 50 MPH that might occur through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Pfannkuch

In the hours before

Special weather statement, Sep 15, 4:21 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Hastings NE
521 PM CDT Thu Sep 15 2022

KSZ017-152245-
Rooks KS-
521 PM CDT Thu Sep 15 2022

...A strong thunderstorm will impact portions of southeastern Rooks
County through 545 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over
Codell, or 15 miles north of Emmeram, moving north at 25 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Rooks
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3913 9924 3929 9925 3925 9905 3920 9905
      3913 9911
TIME...MOT...LOC 2221Z 198DEG 22KT 3917 9917

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Wekesser
Special weather statement, Sep 15, 4:32 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Hastings NE
532 PM CDT Thu Sep 15 2022

KSZ005-006-017-152245-
Rooks KS-Phillips KS-Smith KS-
532 PM CDT Thu Sep 15 2022

...A strong thunderstorm will impact portions of north central Rooks,
southwestern Smith and southeastern Phillips Counties through 545 PM
CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kirwin, or 12 miles southeast of Phillipsburg, moving northeast at 25
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Kirwin around 545 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3952 9918 3957 9927 3975 9922 3963 9897
TIME...MOT...LOC 2231Z 208DEG 23KT 3960 9919

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Wekesser
Local storm report, Sep 15, 4:45 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
545 PM CDT THU SEP 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     LEXINGTON AIRPORT       40.79N 99.77W
09/15/2022  M51 MPH          DAWSON             NE   AWOS

&&

PFANNKUCH
Special weather statement, Sep 15, 4:49 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Hastings NE
549 PM CDT Thu Sep 15 2022

KSZ005-006-152330-
Phillips KS-Smith KS-
549 PM CDT Thu Sep 15 2022

...A strong thunderstorm will impact portions of northwestern Smith
and southeastern Phillips Counties through 630 PM CDT...

At 548 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kirwin, or 12 miles southeast of Phillipsburg, moving northeast at 25
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kensington, Agra, Kirwin and Athol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3963 9923 4000 9902 4000 9890 3990 9870
      3957 9911
TIME...MOT...LOC 2248Z 213DEG 23KT 3967 9912

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Pfannkuch
Special weather statement, Sep 15, 4:57 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Hastings NE
557 PM CDT Thu Sep 15 2022

KSZ017-152330-
Rooks KS-
557 PM CDT Thu Sep 15 2022

...A strong thunderstorm will impact portions of southeastern Rooks
County through 630 PM CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Codell, or 16 miles northwest of Emmeram, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Plainville around 600 PM CDT.
  Codell around 610 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3934 9928 3923 9905 3920 9905 3913 9917
      3913 9935
TIME...MOT...LOC 2257Z 213DEG 17KT 3917 9926

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Wekesser
Special weather statement, Sep 15, 5:02 PM CST, 1 minute before
Special Weather Statement
National Weather Service Hastings NE
602 PM CDT Thu Sep 15 2022

NEZ082-152330-
Furnas NE-
602 PM CDT Thu Sep 15 2022

...A strong thunderstorm will impact portions of central Furnas
County through 630 PM CDT...

At 602 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hendley, or 21 miles north of Norton, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Arapahoe and Holbrook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4006 9996 4009 10009 4034 10007 4027 9975
TIME...MOT...LOC 2302Z 197DEG 14KT 4014 10001

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Wekesser

The radar

The Grand Island radar (KUEX), 124 km away, was scanning. The volume nearest the first event began at 23:03 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Furnas

When
September 15, 5:03 PM CST
Where
Furnas County, 3.45 mi S of Arapahoe
Measured
0.75 in hail
Reported by
Public
Coordinates
40.250, -99.900

Hail, Furnas

When
September 15, 5:52 PM CST
Where
Furnas County, 1.58 mi E of Cambridge
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
40.280, -100.140

Thunderstorm Wind, Gosper

When
September 15, 6:12 PM CST
Where
Gosper County, 2.81 mi N of Elwood
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
40.640, -99.840

A wind gust of 65 MPH was measured by a mesonet station located three miles south of Johnson Lake.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2022Every state in 2022This day in weather historyWarnings in Nebraska, September 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051950, 1051951, 1051952.